Next Article in Journal
Superspheres: Intermediate Shapes between Spheres and Polyhedra
Previous Article in Journal
Knots in Art
Symmetry 2012, 4(2), 329-335; doi:10.3390/sym4020329
Article

Topological Invariance under Line Graph Transformations

Received: 6 April 2012 / Revised: 1 June 2012 / Accepted: 4 June 2012 / Published: 8 June 2012
View Full-Text   |   Download PDF [177 KB, uploaded 8 June 2012]   |   Browse Figures

Abstract

It is shown that the line graph transformation G L(G) of a graph G preserves an isomorphic copy of G as the nerve of a finite simplicial complex K which is naturally associated with the Krausz decomposition of L(G). As a consequence, the homology of K is isomorphic to that of G. This homology invariance algebraically confirms several well known graph theoretic properties of line graphs and formally establishes the Euler characteristic of G as a line graph transformation invariant.
Keywords: algebraic graph theory; line graph; Krausz decomposition; homology; graph invariant; Euler characteristic algebraic graph theory; line graph; Krausz decomposition; homology; graph invariant; Euler characteristic
This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Share & Cite This Article

Further Mendeley | CiteULike
Export to BibTeX |
EndNote
MDPI and ACS Style

Parks, A.D. Topological Invariance under Line Graph Transformations. Symmetry 2012, 4, 329-335.

View more citation formats

Article Metrics

For more information on the journal, click here

Comments

Cited By

[Return to top]
Symmetry EISSN 2073-8994 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert